A lower bound for the power of periodic solutions of the defocusing discrete nonlinear Schrödinger equation

J. Cuevas, J. Eilbeck, N. Karachalios

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We derive lower bounds on the power of breather solutions ? n(t) = e-iOt fn, O > 0 of a Discrete Nonlinear Schrödinger Equation with cubic or higher order nonlinearity and site-dependent anharmonic parameter, supplemented with Dirichlet boundary conditions. For the case of a defocusing DNLS, one of the lower bounds depends not only on the dimension of the lattice, the lattice spacing, and the frequency of the periodic solution, but also on the excitation threshold of time periodic and spatially localized solutions of the focusing DNLS, proved by M. Weinstein in Nonlinearity 12, 673-691, 1999. Our Simple proof via a direct variational method, makes use of the interpolation inequality proved by Weinstein, and its optimal constant related to the excitation threshold. We also provide existence results (via the mountain pass theorem) and lower bounds on the power of breather solutions for DNLS lattices with sign-changing anharmonic parameter. Numerical studies considering the classical defocusing DNLS, the case of a single nonlinear impurity, as well as a random DNLS lattice are performed, to test the efficiency of the lower bounds. © 2008 International Press.

Original languageEnglish
Pages (from-to)69-85
Number of pages17
JournalDynamics of Partial Differential Equations
Volume5
Issue number1
Publication statusPublished - Mar 2008

Keywords

  • Discrete Nonlinear Schrödinger Equation
  • Excitation thresholds
  • Periodic solutions
  • Variational methods

Fingerprint Dive into the research topics of 'A lower bound for the power of periodic solutions of the defocusing discrete nonlinear Schrödinger equation'. Together they form a unique fingerprint.

  • Cite this